Alert archive / Texas / Flash Flood Warnings in 2022

Flash Flood Warning 22, NWS Shreveport, LA

August 22, 20226 counties in Texas

NWS Shreveport, LA issued this flash flood warning at Aug 22, 2022, 10:15 AM CDT for 6 counties in Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 22, 2022, 10:15 AM CDT (15:15 UTC)
Expired
Aug 22, 2022, 2:15 PM CDT
In force
4 hr
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

Counties Camp County, TX, Franklin County, TX, Gregg County, TX, Smith County, TX, Upshur County, TX, Wood County, TX

The radar

The Shreveport radar (KSHV), 123 km from the middle of the area, began a volume at 15:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 3.3 hours before the alert went out and 344 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2022-08-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2659 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2022-08-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2659 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
668 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Aug 22, 6:21 AM CDT, 3 hours 54 minutes earlier.

Area forecast discussion, Aug 22, 6:21 AM CDT, 3 hours 54 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
621 AM CDT Mon Aug 22 2022

...New AVIATION...

.SHORT TERM...
(Monday through Tuesday)
Issued at 332 AM CDT Mon Aug 22 2022

The Flood Watch has been extended to remain in effect until 7:00 PM
Tuesday, and has been expanded to now include the majority of the
CWA, specifically all east Texas counties and Louisiana parishes, as
well as the southernmost row of counties in southern Arkansas.
Widespread accumulations of 3 to 6 inches are expected, with locally
higher amounts possible. Caution should be exercised throughout the
coming days, particularly when encountering submerged portions of
roadways. If in any doubt, turn around, don't drown.

A vast expanse of convection continues to blossom across northeast
Texas through the overnight hours, and the associated regions of
heavy rainfall will continue to overtake a broad corridor across the
center of the CWA, encompassing the entire Interstate 20 corridor,
bounded by a wide margin to both the north and south, from the
Texas-Oklahoma border in the north to the Angelina River in the
south, and extending well eastward into Louisiana and extreme
southern Arkansas. Prolonged periods of potentially quite heavy
rainfall are expected, with periodic but relatively short-lived
breaks between waves of rainfall.

The established synoptic set up, most prominently boasting a large
upper level trough situated around a closed low over the eastern
Great Lakes, will change little over the next 36 hours. As Monday
progresses into Tuesday, said trough will begin to flatten out and
lift to the north, but its orientation relative to the Four State
Region will remain more or less intact, as will the upper level
steering keeping northwest flow in place, joined by southeasterly
flow at the surface funneling moisture off of the Gulf. In the near
term, nearly zonal flow aloft will continue to propagate developing
convection from north Texas directly into the ArkLaTex. As the upper
level trough begins to flatten out, the surface boundary along I-20
will shift into a full fropa axis oriented from southwest to
northeast across our Louisiana parishes. In a nutshell, the entire
CWA will see rainfall chances continue through the duration of this
short term period, but this shift in axis will prompt a
corresponding migration of the greatest chances of sustained heavy
rainfall from I-20 in east Texas Monday to the parishes along and
south of I-20 in Louisiana into Tuesday.

Once again, today's afternoon high temperatures will depend largely
on the nature of the present cloud cover this morning and early
afternoon. Zones north of I-20 can anticipate temperatures
rebounding very little through the course of the day Monday, maxing
out in the upper 70s. Along I-20, highs will approach if not meet
the 80 degree mark. Further south, where rainfall does not arrive
until later in the day, the lower 80s may be reached. At this time,
guidance indicates Lufkin being far and away the warm spot, taking
aim at the upper 80s before convection slides southward. Trended 1-2
degrees cooler than NBM guidance where appropriate. Lows Tuesday
morning will settle in the upper 60s north, with widespread lower
70s elsewhere. Tuesday afternoon looks to be a few degrees warmer
than today, particularly north and west, where rainfall chances will
be significantly reduced, with the region of highs in the upper 70s
shifting to cover our easternmost zones, with sites elsewhere
taking aim at the mid 80s again.

/26/

&&

.LONG TERM...
(Tuesday Night through Monday)
Issued at 332 AM CDT Mon Aug 22 2022

A parade of upper-level disturbances will continue to move southeast
and east over the ArkLaTex and ArkLaMiss and a stalled frontal
boundary providing plenty of ascent for widespread showers and
thunderstorms. By Tuesday evening, the quasi-stationary front should
be located from Northeast Texas into South Central Arkansas.

Northwesterly flow aloft will keep a very wet weather pattern over
the region through portions of the long-term period, as a series of
impulses will move along the flow and interact with a stationary
boundary. With deep layer moisture in place, several rounds of
widespread convection are likely, resulting in locally heavy
rainfall. A surface low will develop along the frontal boundary and
move east-northeast and into the ArkLaMiss by Wednesday morning.
Vertical ascent will increase near and just east of the low. An
increased threat for heavy rain and flash flooding should generally
occur along this track due to the stronger convection that should
develop. This falls pretty well in line with previous forecast
issuances with the axis of heaviest rainfall most likely occurring in
Northeast Louisiana and Union County in Arkansas. An additional 2 to
3 inches of rainfall will be possible in this area Tuesday night
through late Wednesday afternoon.

Widespread rain chances should persist into Thursday. However, the
front should begin to slowly drift southward, which will focus the
highest chances for showers and thunderstorms to areas south of
Interstate 20. Rain chances should continue to become more confined
to our southernmost zones Friday and Saturday along the diffuse
frontal boundary. In addition, the parade of upper troughs should
generally end, so convection will be largely diurnally-driven. The
nighttime hours should be precip-free in most locations.

Another large pattern shift appears to be on the horizon for the end
of the weekend. The flow aloft will transition to southwesterly as a
more organized upper trough axis moves eastward across the Central
CONUS. Deep southerly flow will provide plenty of moisture and
instability. Scattered convection will be possible across much of
the area on Sunday. At this time, a widespread heavy rain event is
not expected as rainfall amounts should be much lower. However,
soils may be saturated from previous rains, so an additional
flooding threat may be a concern.

CN

&&

.AVIATION...
(12Z TAFS)
Issued at 612 AM CDT Mon Aug 22 2022

For the 22/12Z TAFs, widespread MVFR conditions are to be
expected throughout the majority of the period, with occasional
deterioration to IFR during extended periods of lows ceilings
associated with rain, possibly LIFR in pockets of locally heavy
rainfall. At the 11Z hour, widespread rainfall is impacting the
majority of area terminals and expected to continue at KTYR,
KGGG, KTXK, KELD and KSHV. Rain will return to KMLU and KLFK
within the coming hours. All terminals should anticipate these
soggy conditions continuing, with occasional but short lived
breaks. Winds from the southeast and east will become southerly
through the morning, picking up to speeds of 7 to 12 kts, with
gusts of 10 to 15 kts and locally higher gusts possible in or near
thunderstorms.

/26/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  79  73  81  72 / 100  70  90  50
MLU  79  72  78  71 /  90  90  90  60
DEQ  76  69  84  69 /  90  40  60  20
TXK  78  72  80  72 / 100  60  70  30
ELD  74  70  77  68 / 100  80  80  40
TYR  80  73  84  73 / 100  60  70  40
GGG  80  73  82  72 / 100  70  80  40
LFK  87  73  85  72 /  80  80  90  50

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Flood Watch through Tuesday evening for ARZ070>073.

LA...Flood Watch through Tuesday evening for LAZ001>006-010>014-
     017>020-022.

OK...None.
TX...Flood Watch through Tuesday evening for TXZ096-097-108>112-
     124>126-136>138-149>153-165>167.

&&

SHORT TERM...26
LONG TERM....09
AVIATION...26
Hazardous weather outlook, Aug 22, 6:40 AM CDT, 3 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
640 AM CDT Mon Aug 22 2022

ARZ070>073-LAZ001>006-010>014-017>020-022-TXZ096-097-108>112-124>126-
136>138-149>153-165>167-231100-
Miller-Lafayette-Columbia-Union-Caddo-Bossier-Webster-Claiborne-
Lincoln-De Soto-Red River-Bienville-Jackson-Ouachita-Sabine-
Natchitoches-Winn-Grant-La Salle-Bowie-Franklin-Titus-Camp-Morris-
Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola-
Nacogdoches-Shelby-Angelina-San Augustine-
640 AM CDT Mon Aug 22 2022

...FLOOD WATCH IN EFFECT THROUGH TUESDAY EVENING...

This Hazardous Weather Outlook is for south central Arkansas,
southwest Arkansas, north central Louisiana, northwest Louisiana,
east Texas and northeast Texas.

.DAY ONE...Today and tonight.

A Flood Watch is in effect through 7 PM CDT Tuesday evening.

Widespread showers and thunderstorms will continue across the area
today and tonight. The rain will likely persist through the
overnight hours. Rainfall may be heavy at times, which could lead to
flash flooding. Rainfall amounts of 2 to 3 inches are possible
through tonight.

In addition, a couple of severe storms will be possible across East
Texas and Louisiana south of Interstate 20, mainly this afternoon
through early this evening. Damaging winds will be the primary
threat, but a brief tornado cannot be ruled out.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

A Flood Watch will remain in effect through 7 PM CDT Tuesday evening.

Widespread showers and thunderstorms are likely across the entire
Four State Region for much of the week as a series of upper
disturbances move across the area. Through Wednesday evening, areas
south of a line from Mount Vernon to El Dorado could see total
rainfall amounts of between 4 to 6 inches. The highest rainfall
totals are expected along much of the Interstate 20 corridor where
locally higher amounts could be in excess of 8 inches.

Scattered showers and thunderstorms will remain possible Thursday
through Sunday. However, a threat for additional widespread heavy
rain is not expected.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel, amateur radio
operators, and storm spotters will likely be needed today or
tonight.

LAZ021-231100-
Caldwell-
640 AM CDT Mon Aug 22 2022

This Hazardous Weather Outlook is for north central Louisiana.

.DAY ONE...Today and tonight.

A Flood Watch is in effect through 7 PM CDT Tuesday evening.

Widespread showers and thunderstorms will continue across the area
today and tonight. The rain will likely persist through the
overnight hours. Rainfall may be heavy at times, which could lead to
flash flooding. Rainfall amounts of 2 to 3 inches are possible
through tonight.

In addition, a couple of severe storms will be possible across East
Texas and Louisiana south of Interstate 20, mainly this afternoon
through early this evening. Damaging winds will be the primary
threat, but a brief tornado cannot be ruled out.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

A Flood Watch will remain in effect through 7 PM CDT Tuesday evening.

Widespread showers and thunderstorms are likely across the entire
Four State Region for much of the week as a series of upper
disturbances move across the area. Through Wednesday evening, areas
south of a line from Mount Vernon to El Dorado could see total
rainfall amounts of between 4 to 6 inches. The highest rainfall
totals are expected along much of the Interstate 20 corridor where
locally higher amounts could be in excess of 8 inches.

Scattered showers and thunderstorms will remain possible Thursday
through Sunday. However, a threat for additional widespread heavy
rain is not expected.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel, amateur radio
operators, and storm spotters will likely be needed today or
tonight.

ARZ050-051-059>061-OKZ077-231100-
Sevier-Howard-Little River-Hempstead-Nevada-McCurtain-
640 AM CDT Mon Aug 22 2022

This Hazardous Weather Outlook is for southwest Arkansas and
southeast Oklahoma.

.DAY ONE...Today and tonight.

Widespread showers and thunderstorms will continue across the area
today and tonight. The rain will likely persist through the
overnight hours. Rainfall may be heavy at times, which could lead to
flash flooding. Rainfall amounts of 1 to 2 inches are possible
through tonight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Widespread showers and thunderstorms are likely across the entire
Four State Region through Wednesday. Rain chances will begin to
diminish from northwest to southeast beginning Thursday and
continuing into the weekend. However, chances for scattered
thunderstorms will increase on Sunday.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel, amateur radio
operators, and storm spotters will not be needed through tonight.

09

In the hours before

Local storm report, Aug 22, 6:24 AM CDT, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
624 AM CDT MON AUG 22 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0622 AM     FLASH FLOOD      6 WSW GILMER            32.69N 95.04W
08/22/2022                   UPSHUR             TX   LAW ENFORCEMENT

            HOLLY ROAD WASHED OUT IN ONE AREA, A FEW
            TREES ALSO REPORTED DOWN.

&&

25
Local storm report, Aug 22, 9:17 AM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
917 AM CDT MON AUG 22 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0544 PM     FLASH FLOOD      2 NNW GLADEWATER        32.57N 94.95W
08/21/2022                   UPSHUR             TX   PUBLIC

            REPORT FROM MPING: STREET/ROAD FLOODING;
            STREET/ROAD CLOSED; VEHICLES STRANDED.

&&

25
Local storm report, Aug 22, 9:18 AM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
918 AM CDT MON AUG 22 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0517 PM     FLASH FLOOD      1 E LONGVIEW            32.52N 94.75W
08/21/2022                   GREGG              TX   PUBLIC

            REPORT FROM MPING: STREET/ROAD FLOODING;
            STREET/ROAD CLOSED; VEHICLES STRANDED.

&&

25

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 22, 4:21 AM CDTFlash Flood WarningSHVGregg, Rusk, Upshur3 hr
Aug 22, 8:54 AM CDTRiver Flood WarningSHVGregg22 hr
Aug 22, 9:01 AM CDTRiver Flood WarningSHVCass, Marion25 hr
Aug 22, 9:45 AM CDTAreal Flood AdvisorySHVPanola3 hr
Aug 22, 10:31 AM CDTTornado Warning Tornado observedSHVSmith, Upshur, Wood29 min
Aug 22, 4:30 PM CDTSpecial Weather StatementSHVCherokee45 min
Aug 22, 5:15 PM CDTSpecial Weather StatementSHVNacogdoches45 min
Aug 21, 7:02 PM CDTAreal Flood AdvisorySHVBienville, Claiborne, Lincoln118 min
Aug 22, 10:01 AM CDTAreal Flood AdvisorySHVBienville, Claiborne, Lincoln, Natchitoches, Red River3 hr
Aug 22, 12:25 PM CDTAreal Flood AdvisorySHVJackson, Lincoln, Ouachita, Union3 hr
Aug 22, 3:46 PM CDTAreal Flood AdvisorySHVCaldwell, Winn119 min

Nearby

Flash Flood Warnings in Texas, 2022Every flash flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.